Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2005, 6:01 PM CDT for Clay County, Greene County, Mississippi County, Arkansas; Dunklin County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 22, 2005, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 222301
SVRMEG
ARC021-055-093-MOC069-222345-
/O.NEW.KMEG.SV.W.0150.050722T2301Z-050722T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT FRI JUL 22 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
MISSISSIPPI COUNTY IN EASTERN ARKANSAS
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
* UNTIL 645 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GREENWAY TO HORNERSVILLE TO 9
MILES NORTHEAST OF BLYTHEVILLE...OR ALONG A LINE EXTENDING FROM
PIGGOTT TO 6 MILES SOUTH OF SENATH TO 7 MILES SOUTHEAST OF
STEELE...AND MOVING SOUTH AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOSNELL...
RECTOR...MARMADUKE...LAFE...DELL...MANILA...ARBYRD...BURDETTE...
LUXORA...CARDWELL AND LEACHVILLE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3645 9059 3605 9049 3597 9033 3580 9021
3568 8990 3597 8971 3606 8993 3628 9011
3647 9022
$$1 follow-up statement
000
WWUS54 KMEG 222328
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT FRI JUL 22 2005
ARC021-055-093-MOC069-222345-
/O.CON.KMEG.SV.W.0150.000000T0000Z-050722T2345Z/
MISSISSIPPI AR-CLAY AR-GREENE AR-DUNKLIN MO-
627 PM CDT FRI JUL 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
DUNKLIN...GREENE...CLAY AND MISSISSIPPI COUNTIES...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RECTOR TO MANILA TO
BLYTHEVILLE...MOVING SOUTH AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMADUKE...
LAFE...CARDWELL...BURDETTE...LEACHVILLE...VICTORIA AND LUXORA.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3645 9059 3605 9049 3597 9033 3580 9021
3568 8990 3597 8971 3606 8993 3628 9011
3647 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:59 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 22, 4:59 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT FRI JUL 22 2005 .DISCUSSION... QUICK UPDATE TO ADD 20 POPS TO NORTH HALF OF FORECAST AREA. STORMS FIRING ALONG AN OLD OUTFLOW BOUNDARY THAT WILL CONTINUE TO PROGRESS SOUTH. THESE STORMS SHOULD REMAIN ISOLATED...BUT WITH A VERY UNSTABLE AIRMASS IN PLACE...ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND SEVERE HAIL. IN FACT...DUNKLIN COUNTY STORM PRODUCED UP TO QUARTER SIZE HAIL IN MALDEN AT 442 PM. UPDATED ZONES AND GRIDS OUT SHORTLY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY THROUGH SUNDAY EVENING. JLH
Hazardous weather outlook, Jul 22, 2:59 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT FRI JUL 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 259 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MIDSOUTH. HEAT INDICES WILL REMAIN OVER 100 DEGREES THROUGH THE EARLY EVENING HOURS. IN ADDITION...OVERNIGHT LOWS TONIGHT WILL ONLY BE IN THE MIDDLE TO UPPER 70S. THESE VERY WARM AND MUGGY CONDITIONS WILL PROVIDE LITTLE RELIEF FROM THE HOT WEATHER. ANYBODY WITH OUTDOOR ACTIVITIES SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS...AND THOSE WITHOUT AIR CONDITIONING. .DAYS TWO THROUGH SEVEN... HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 90S TO NEAR 100 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THROUGH SUNDAY. AS A RESULT THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND. HOT TEMPERATURES WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK... WITH THE POSSIBILITY OF HEAT INDICES REACHING NEAR 105 DEGREES ON MONDAY. THERE IS A CHANCE THE HEAT ADVISORY MAY BE EXTENDED INTO MONDAY. TEMPERATURES WILL RETURN CLOSER TO NORMAL AFTER MONDAY DUE TO HIGH PRESSURE SHIFTING EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JFB
In the hours before
Special weather statement, Jul 22, 4:52 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 452 PM CDT FRI JUL 22 2005 MOZ115-222215- PEMISCOT MO- 452 PM CDT FRI JUL 22 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF WARDELL AT 452 PM CDT...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WIND GUSTS IN EXCESS OF 40 MPH...AND PEA-SIZE HAIL. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 22, 4:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
454 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 0.75 INCH DUNKLIN MO UTILITY COMPANY
&&
ARCLocal storm report, Jul 22, 4:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 1.00 INCH DUNKLIN MO LAW ENFORCEMENT
0448 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 0.75 INCH DUNKLIN MO UTILITY COMPANY
&&
ARCLocal storm report, Jul 22, 5:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL PIGGOTT 36.38N 90.20W
07/22/2005 0.75 INCH CLAY AR TRAINED SPOTTER
&&
ARCLocal storm report, Jul 22, 5:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E KENNETT 36.24N 90.03W
07/22/2005 DUNKLIN MO AIRPLANE PILOT
60 MPH WINDS ESTIMATED. PORTABLE CARPORT BUILDINGS BLOWN
OVER.
&&
ARCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:25 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 35 min |
| Jul 22, 6:46 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 29 min |
| Jul 22, 4:24 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 54 min |
| Jul 22, 5:06 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 39 min |
| Jul 22, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 39 min |
| Jul 22, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.